My Grandmother is 81 and in poor health. She is on a lot of medication having suffered 4 heart attacks, high cholesterol, arthritis, basal cell carsinomas and angina.
She has sensitive irritated skin on her face for which she uses Eucerin products. Her scalp is extremely flaky to the extent that hair growth has been stunted by the build up of skin.
Is there something I can buy her from a UK pharmacist or should she get something on prescription? Loiloi x
Seborrhoeic eczema (also Seborrheic dermatitis or seborrhea) is a skin disorder affecting the scalp, face, and trunk causing scaly, flaky, itchy, red skin. It particularly affects the sebum-gland rich areas of skin.
Side effects to inflammation may include temporary hair loss. If severe outbreaks go untreated for long periods of time, permanent hair loss may result due to damaged hair follicles.
Expect two to six months before hair growth may resume.
Among dermatologist recommended treatments are shampoos containing coal tar, ciclopiroxolamine ketoconazole, selenium sulfide, or zinc pyrithione.
For severe disease, keratolytics such as salicylic acid or coal tar preparations may be used to remove dense scale.
Topical terbinafine solution (1%) has also been shown to be effective in the treatment of scalp seborrhoea as may lotions containing alpha hydroxy acids or corticosteroids (such as fluocinolone acetonide).
Avoid soaps as they tend to cause flare-ups by depleting moisture.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.